What is it and how is it used?

DuoCover contains clopidogrel and acetylsalicylic acid (ASA) and belongs to a group of medicines called antiplatelet medicinal products. Platelets are very small structures in the blood which clump together during blood clotting. By preventing this clumping in some types of blood vessels (called arteries), antiplatelet medicinal products reduce the chances of blood clots forming (a process called atherothrombosis).

DuoCover is taken to prevent blood clots forming in hardened arteries which can lead to atherothrombotic events (such as stroke, heart attack, or death).

You have been prescribed DuoCover in place of the two separate medicines, clopidogrel and ASA, to help prevent blood clots because you have experienced a severe type of chest pain known as ?unstable angina? or heart attack (myocardial infarction). For the treatment of this condition your doctor may have placed a stent in the blocked or narrowed artery to restore effective blood flow.

What do you have to consider before using it?

Do not take DuoCover

- If you are allergic (hypersensitive) to clopidogrel, acetylsalicylic acid (ASA) or any of the other ingredients of DuoCover.
- If you are allergic to other products called non-steroidal anti-inflammatory products usually used to treat painful and/or inflammatory conditions of muscles or joints.
- If you have a medical condition that include the combination of asthma, nasal discharge (runny nose) and polyps (a type of growth in the nose).
- If you have a medical condition that is currently causing bleeding such as a stomach ulcer or bleeding within the brain.- If you suffer from severe liver disease.
- If you suffer from severe kidney disease.
- If you are in your last trimester of pregnancy

Take special care with DuoCover

If any of the situations mentioned below apply to you, you should tell your doctor before taking DuoCover:

  • if you have a risk of bleeding such as: - a medical condition that puts you at risk of internal bleeding (such as a stomach ulcer). - a blood disorder that makes you prone to internal bleeding (bleeding inside any tissues, organs or joints of your body). - a recent serious injury. - a recent surgery (including dental). - a planned surgery (including dental) in the next seven days.
  • if you have had a clot in an artery of your brain (ischaemic stroke) which occurred in the last seven days.
  • if you have kidney or liver disease.
  • if you have a history of asthma or allergic reactions.
  • if you have gout.

While you are taking DuoCover:
- You should tell your doctor

  • if a surgery (including dental) is planned.
  • if you have any stomach or abdominal pain or bleeding in the stomach or bowels (red stools or black stools). - You should also tell your doctor immediately if you develop a medical condition (also known as Thrombotic Thrombocytopenic Purpura or TTP) that includes fever and bruising under the skin that may appear as red pinpoint dots, with or without unexplained extreme tiredness, confusion, yellowing of the skin or eyes (jaundice) (see section 4 ?POSSIBLE SIDE EFFECTS?). - If you cut or injure yourself, it may take longer than usual for bleeding to stop. This is linked to the way your medicine works as it prevents the ability of blood clots to form. For minor cuts and injuries e.g., cutting yourself, shaving, this is usually of no concern. However, if you are concerned by your bleeding, you should contact your doctor straightaway (see section 4 ?POSSIBLE SIDE EFFECTS?). - Your doctor may order blood tests.

Use in children
DuoCover is not intended for use in children or adolescents less than 18 years of age. There is a possible association between acetylsalicylic acid (ASA) and Reye?s Syndrome when products containing ASA are given to children or adolescents with a viral infection. Reye?s Syndrome is a very rare disease which can be fatal.

Taking other medicines

Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription.
Some other medicines may influence the use of DuoCover or vice versa.

You should specifically tell your doctor if you take

  • oral anticoagulants, medicines used to reduce blood clotting,
  • ASA or another non-steroidal anti-inflammatory medicine usually used to treat painful and/or inflammatory conditions of muscle or joints,
  • heparin or any other injectable medicine used to reduce blood clotting,
  • a proton pump inhibitor (e.g, omeprazole) for upset stomach,
  • methotrexate, a medicine used to treat severe joint disease (rheumatoid arthritis) or skin disease (psoriasis),
  • probenecid, benzbromarone, or sulfinpyrazone, medicines used to treat gout,
  • fluconazole, voriconazole, ciprofloxacin, or chloramphenicol, medicines to treat bacterial and fungal infections,
  • cimetidine, medicine to treat upset stomach,
  • fluoxetine, fluvoxamine, or moclobemide, medicines to treat depression,
  • carbamazepine, or oxcarbazepine, medicines to treat some forms of epilepsy,
  • ticlopidine, other antiplatelet agent.

You should stop other clopidogrel treatment while you are taking DuoCover.

An occasional use of ASA (no more than 1,000 mg in any 24-hour period) should generally not cause a problem, but prolonged use of ASA in other circumstances should be discussed with your doctor or pharmacist.

Taking DuoCover with food and drink

DuoCover may be taken with or without food.

Pregnancy and breastfeeding

Do not take DuoCover during third trimester of pregnancy.
It is preferable not to take this product during first and second trimesters of pregnancy.

If you are pregnant or suspect that you are pregnant, you should tell your doctor or your pharmacist before taking DuoCover. If you become pregnant while taking DuoCover, consult your doctor immediately as it is recommended not to take DuoCover while you are pregnant.

You should not breastfeed while using this medicine.
If you are breastfeeding or planning to breastfeed, talk to your doctor before taking this medicine.

Ask your doctor or pharmacist for advice before taking any medicine.

Driving and using machines

DuoCover should not affect your ability to drive or to use machines.

Important information about some of the ingredients of DuoCover

DuoCover contains lactose. If you have been told by your doctor that you have an intolerance to some sugars (e.g. lactose), contact your doctor before taking this medicine.

DuoCover also contains hydrogenated castor oil which may cause stomach upset or diarrhoea.

How is it used?

Always take DuoCover exactly as your doctor has told you. You should check with your doctor or pharmacist if you are not sure.

The usual dose is one tablet of DuoCover per day to be taken orally with a glass of water, with or without food.

You should take your medicine at the same time each day.

Depending on your condition, your doctor will determine the length of time for which you need to take DuoCover. If you have had a heart attack, it should be prescribed for at least four weeks. In any case, you should take it for as long as your doctor continues to prescribe it.

If you take more DuoCover than you should

Contact your doctor or the nearest hospital emergency department because of the increased risk of bleeding.

If you forget to take DuoCover

If you forget to take a dose of DuoCover, but remember within 12 hours of your usual time, take your tablet straightaway and then take your next tablet at the usual time.

If you forget for more than 12 hours, simply take the next single dose at the usual time. Do not take a double dose to make up for the forgotten individual doses.

For the 14, 28 and 84 tablets pack sizes you can check the day on which you last took a tablet of DuoCover by referring to the calendar printed on the blister.

If you stop taking DuoCover
Do not stop the treatment unless your doctor tells you so.
Contact your doctor or pharmacist before stopping.
If you have been told by your doctor to stop treatment temporarily ask your doctor when to restart the treatment.

If you have any further questions on the use of this product, ask your doctor or pharmacist

What are possible side effects?

Like all medicines, DuoCover can cause side effects, although not everybody gets them.

The frequency of possible side effects listed below is defined using the following convention:

  • very common (affects more than 1 user in 10)
  • common (affects 1 to 10 users in 100)
  • uncommon (affects 1 to 10 users in 1,000)
  • rare (affects 1 to 10 users in 10,000)
  • very rare (affects less than 1 user in 10,000)
  • not known (frequency cannot be estimated from the available data)
Contact your doctor immediately if you experience:

  • fever, signs of infection or extreme tiredness. These may be due to rare decrease of some blood cells.
  • signs of liver problems such as yellowing of the skin and/or the eyes (jaundice), whether or not associated with bleeding which appears under the skin as red pinpoint dots, and/or confusion (see section 2 ?Take special care with DuoCover?).
  • swelling in the mouth or skin disorders such as rashes and itching, blisters of the skin. These may be the signs of an allergic reaction.

The most common side effect which has been seen with DuoCover is bleeding. Bleeding may occur as bleeding in the stomach or bowels, bruising, haematoma (unusual bleeding or bruising under the skin), nose bleed, blood in the urine. In a small number of cases, bleeding in the eye, inside the head, the lung or the joints has also been reported.

If you experience prolonged bleeding when taking DuoCover

If you cut or injure yourself, it may take longer than usual for bleeding to stop. This is linked to the way your medicine works as it prevents the ability of blood clots to form. For minor cuts and injuries e.g., cutting yourself, shaving, this is usually of no concern. However, if you are concerned by your bleeding, you should contact your doctor straightaway (see section 2 ?Take special care with DuoCover?).

The other side effects which have been seen with DuoCover are:

Common side effects: Diarrhoea, abdominal pain, indigestion or heartburn.

Uncommon side effects: Headache, stomach ulcer, vomiting, nausea, constipation, excessive gas in stomach or intestines, rashes, itching, dizziness, sensation of tingling and numbness.

Rare side effect: Vertigo.

Very rare side effects: Jaundice; severe abdominal pain with or without back pain; fever, breathing difficulties sometimes associated with cough; generalised allergic reactions; swelling in the mouth; blisters of the skin; skin allergy; inflammation of the mouth (stomatitis); decrease in blood pressure; confusion; hallucinations; joint pain; muscular pain; changes in the way things taste, inflammation of small vessels.

Side effects with unknown frequency: ulcer perforation, ringing in the ears, hearing loss, sudden life-threatening allergic reactions, kidney disease, low blood sugar, gout (a condition of painful, swollen joints caused by uric acid crystals) and worsening of food allergies.

In addition, your doctor may identify changes in your blood or urine tests.

If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

How should it be stored?

Keep out of the reach and sight of children.

Do not use DuoCover after the expiry date which is stated on the carton and on the blister, after EXP.

Store below 25°C.

Do not use DuoCover if you notice any visible sign of deterioration.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

Further information

What DuoCover contains

The active substances are clopidogrel and acetylsalicylic acid. Each tablet contains 75 mg of clopidogrel (as hydrogen sulphate) and 100 mg of acetylsalicylic acid.

The other ingredients are:

  • Tablet core:mannitol (E421), macrogol 6000, microcrystalline cellulose, low substituted hydroxypropylcellulose, maize starch, hydrogenated castor oil, stearic acid and colloidal anhydrous silica
  • Tablet coating: lactose monohydrate, hypromellose (E464), titanium dioxide (E171), triacetin (E1518), red iron oxide (E172)
  • Polishing agent:carnauba wax
What DuoCover looks like and contents of the pack

DuoCover 75 mg/100 mg film-coated tablets (tablets) are oval, slightly biconvex, light pink, engraved on one side with ?C75? and ?A100?on the other side. DuoCover is supplied in cardboard cartons containing:

  • 14, 28and 84 tablets in all-aluminium blisters
  • 30x1, 50x1, 90x1 and 100x1 tablet in all-aluminium perforated unit-dose blisters. Not all pack sizes may be marketed.
Marketing Authorisation Holder and Manufacturer:

Marketing Authorisation Holder:
Bristol Myers Squibb Pharma EEIG
Uxbridge Business Park
Sanderson Road
Uxbridge UB8 1DH
United Kingdom

Manufacturer:
Sanofi Winthrop Industrie
1, rue de la Vierge, Ambarès & Lagrave, F-33565 Carbon Blanc cedex, France

For any information about this medicine, please contact the local representative of the Marketing Authorisation Holder:

BelgiqueBelgiëBelgien BRISTOL-MYERS SQUIBB BELGIUM S.A.N.V. TélTel 32 2 352 76 11 LuxembourgLuxemburg BRISTOL-MYERS SQUIBB BELGIUM S.A.N.V. TélTel 32 2 352 76 11

BRISTOL-MYERS SQUIBB GYÓGYSZERKERESKEDELMI KFT. Te. 359 800 12 400 Magyarország BRISTOL-MYERS SQUIBB GYÓGYSZERKERESKEDELMI KFT. Tel. 36 1 301 9700

eská republika BRISTOL-MYERS SQUIBB SPOL. S R.O. Tel 420 221 016 111 Malta BRISTOL-MYERS SQUIBB S.R.L. Tel 39 06 50 39 61

Danmark BRISTOL-MYERS SQUIBB DENMARK Tlf 45 45 93 05 06 Nederland BRISTOL-MYERS SQUIBB BV Tel 31 34 857 42 22

Deutschland BRISTOL-MYERS SQUIBB GMBH CO. KGAA Tel 49 89 121 42-0 Norge BRISTOL-MYERS SQUIBB NORWAY LTD Tlf 47 67 55 53 50

Österreich BRISTOL-MYERS SQUIBB GESMBH Tel 43 1 60 14 30 Eesti BRISTOL-MYERS SQUIBB GYÓGYSZERKERESKEDELMI KFT Tel 372 6827 400

BRISTOL-MYERS SQUIBB A.E. 30 210 6074300 Polska BRISTOL-MYERS SQUIBB POLSKA SP. Z O.O. Tel. 48 22 5796666

España BRISTOL-MYERS SQUIBB, S.A. Tel 34 91 456 53 00 Portugal BRISTOL-MYERS SQUIBB FARMACÊUTICA PORTUGUESA, S.A. Tel 351 21 440 70 00

France BRISTOL-MYERS SQUIBB SARL Tél 33 0810 410 500 România BRISTOL-MYERS SQUIBB GYÓGYSZERKERESKEDELMI KFT. Tel 40 021 272 1600

Slovenija BRISTOL-MYERS SQUIBB SPOL. S R.O. Tel 386 1 236 47 00 Ireland BRISTOL-MYERS SQUIBB PHARMACEUTICALS LTD Tel 353 1 800 749 749

Ísland VISTOR HF Sími 354 535 7000 Slovenská republika BRISTOL-MYERS SQUIBB SPOL. S R.O. Tel 421 2 59298411

Italia BRISTOL-MYERS SQUIBB S.R.L. Tel 39 06 50 39 61 SuomiFinland OY BRISTOL-MYERS SQUIBB FINLAND AB PuhTel 358 9 251 21 230

... 357 800 92666 Sverige BRISTOL-MYERS SQUIBB AB Tel 46 8 704 71 00

Latvija BRISTOL-MYERS SQUIBB GYÓGYSZERKERESKEDELMI KFT. Tel 371 750 21 85 United Kingdom BRISTOL-MYERS SQUIBB PHARMACEUTICALS LTD Tel 44 0800 731 1736

Lietuva
BRISTOL-MYERS SQUIBB
GYÓGYSZERKERESKEDELMI KFT.
Tel: +370 5 2790 762

This leaflet was last approved in

Cookies help us deliver our services. By using our services, you agree to our use of cookies. OK